MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected vancomycin (vanc) results were obtained from a non-vitros biorad quality control fluid and a higher than expected result was obtained from a vitros therapeutic drug monitoring performance verifier processed using vitros chemistry products vanc reagent lot 2514-56-2737 on a vitros 5600 integrated system.A definitive assignable cause of the event could not be determined.A possible cause of the event is a vitros vanc lot 2514-56-2737 pack condition related issue.The reagent packs for an alternate lot of vitros vanc were found to have arrived frozen at the customer site likely due to the extremely cold temperatures being experienced outside the customer site.It is possible the packs for lot 2514-56-2737 were exposed to similar conditions, however, this was not able to be confirmed.An instrument related issue is not a likely contributor of the event as alternate vitros assays were not affected.Additionally, the quality control results for the customer's previous lot of vitros vanc reagent were within expectations around the timeframe of the event.An issue related to the quality control fluids is not a likely contributor of the event as unacceptable results were obtained from both a non-vitros biorad control fluid as well as from a vitros tdm pv fluid.In addition, the same control fluids produced acceptable results for the vitros valp assay used at the customer site.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros vanc reagent lot 2514-56-2737.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vancomycin (vanc) results were obtained from a non-vitros biorad quality control fluid and a higher than expected result was obtained from a vitros therapeutic drug monitoring (tdm) performance verifier (pv) processed using vitros chemistry products vanc reagent lot 2514-56-2737 on a vitros 5600 integrated system.Biorad lot 85360 level 2 results of 9.88, 9.89, 9.95 and 9.89 ug/ml vs an expected result of 16.35 ug/ml vitros tdm pv i lot c2150 result of 16.07 ug/ml vs an expected result of 7.5 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower and higher than expected vitros vanc results were obtained from quality control fluids and no results were reported from the laboratory.The customer confirmed that no patient samples were processed using the affected vitros vanc reagent lot.However, the investigation cannot conclude that patient sample results would not be affected if the event were to recur undetected.There have been no reported allegations of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 609127.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21559267
Report Number1319808-2025-00010
Device Sequence Number9261644
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)250730(11)240830(10)562737
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Catalogue Number6801709
Device Lot Number2514-56-2737
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown